MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404280
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inflatable penile prosthesis cylinders and pump were in a package with inhibizone sticker on the outside.This product was non-inhibizone inflatable penile prosthesis cylinders and pump.Another of the same device was used to complete the surgery.
 
Additional Manufacturer Narrative
Incorrect labeling was reported.The device was not returned with the outer packaging that included the alleged incorrect inhibizone labeling.The ams700 device was visually inspected and functionally tested.No leak was found.The cylinders performed within specifications.The pump failed the inflation test and did not transfer a sufficient amount of fluid to fully inflate the cylinders.The deflation test results were out of specification, it took greater than 14 seconds to deflate from 20 psi to 4 psi.The specification is 14 seconds or less.Review of manufacturing documentation was performed to ensure that all required in-process and final inspections and testing were completed.Review of the manufacturing records found no evidence that the device failed to meet applicable product specifications prior to shipment from bsc.Product analysis could not confirm the reported labeling allegation; however allegations were concerned through (b)(4).The product record review indicated that the product met all in-process specifications prior to leaving bsc and the reported events do not represent a new or unanticipated event.The investigation conclusion code of quality control deficiency was chosen because the referenced (b)(4) confirms the allegation against the labeling.Based on the results of this investigation, this event is escalated to (b)(4).
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key9107130
Report Number2183959-2019-66328
Device Sequence Number1924401
Product Code FHW
UDI-Device Identifier00878953003832
UDI-Public00878953003832
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2022
Device Model Number72404280
Device Catalogue Number72404280
Device Lot Number0184172005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1